MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 CONST 58MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. R3 CONST 58MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 71339158
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that an open reduction was performed due to dislocation.No delay or additional injuries reported.
 
Additional Manufacturer Narrative
The associated r3 constrained liner and cocr femoral head were not returned for evaluation.Therefore products evaluation and dimensional analysis could not be performed.However, device details were provided.Thus, a review of device history record was performed.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Our investigation indicated that the x-ray provided confirms the dislocation.However, without the request clinical information, fall history, primary operative report, open reduction procedure report, or the explant the root cause of the dislocation cannot be concluded.The further impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
R3 CONST 58MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8137538
Report Number1020279-2018-02697
Device Sequence Number16550569
Product Code KWZ
UDI-Device Identifier00885556020876
UDI-Public00885556020876
Combination Product (Y/N)N
PMA/510(K) Number
K083566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Catalogue Number71339158
Device Lot Number16DM13899A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;